Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 60, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 18, 2009, 4:10 PM EDT for Brevard County, Osceola County, Florida. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2009, 4:10 PM EDT (20:10 UTC)
- Expired
- Jun 18, 2009, 5:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 35 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 11:49 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 182010
SVRMLB
FLC009-097-182115-
/O.NEW.KMLB.SV.W.0060.090618T2010Z-090618T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
410 PM EDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BREVARD COUNTY IN FLORIDA
OSCEOLA COUNTY IN FLORIDA
* UNTIL 515 PM EDT.
* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOLOPAW...AND MOVING SOUTHWEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
KENANSVILLE...LAKE MARIAN...LAKE KISSIMMEE AND YEEHAW JUNCTION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
THE THUNDERSTORMS MAY DEVELOP ROTATION AS THEY INTERACT WITH THE
EAST COAST SEA BREEZE. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY
STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.
&&
LAT...LON 2782 8087 2764 8090 2765 8113 2782 8122
2787 8131 2799 8139 2801 8143 2803 8139
2802 8138 2806 8135 2833 8095 2834 8071
2832 8071 2834 8069 2831 8070 2831 8069
2830 8070 2785 8057
TIME...MOT...LOC 2009Z 024DEG 16KT 2811 8099
$$
WEITLICH2 follow-up statements
000
WWUS52 KMLB 182051
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
451 PM EDT THU JUN 18 2009
FLC009-182101-
/O.CAN.KMLB.SV.W.0060.000000T0000Z-090618T2115Z/
BREVARD-
451 PM EDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL FLORIDA.
LAT...LON 2793 8130 2793 8096 2792 8087 2782 8087
2764 8090 2765 8113 2772 8116 2774 8118
2777 8118 2779 8120 2782 8122 2787 8131
TIME...MOT...LOC 2051Z 017DEG 16KT 2779 8103
$$
FLC097-182115-
/O.CON.KMLB.SV.W.0060.000000T0000Z-090618T2115Z/
OSCEOLA-
451 PM EDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN OSCEOLA COUNTY...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF LAKE MARIAN...MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YEEHAW
JUNCTION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL FLORIDA.
&&
LAT...LON 2793 8130 2793 8096 2792 8087 2782 8087
2764 8090 2765 8113 2772 8116 2774 8118
2777 8118 2779 8120 2782 8122 2787 8131
TIME...MOT...LOC 2051Z 017DEG 16KT 2779 8103
$$
WEITLICH000
WWUS52 KMLB 182111
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
511 PM EDT THU JUN 18 2009
FLC097-182120-
/O.EXP.KMLB.SV.W.0060.000000T0000Z-090618T2115Z/
OSCEOLA-
511 PM EDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSCEOLA COUNTY
WILL EXPIRE AT 515 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAS WEAKENED AND IS EXITING THE WARNING
AREA...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR EAST CENTRAL FLORIDA.
LAT...LON 2793 8130 2793 8096 2792 8087 2782 8087
2764 8090 2765 8113 2772 8116 2774 8118
2777 8118 2779 8120 2782 8122 2787 8131
TIME...MOT...LOC 2110Z 017DEG 16KT 2771 8106
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:45 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 18, 12:45 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1245 PM EDT THU JUN 18 2009
.DISCUSSION...
...CHANCE FOR SEVERE STORMS THROUGH EARLY EVENING...MAINLY
INTERIOR COUNTIES...
CURRENTLY-TONIGHT...THUNDERSTORM COMPLEX MOVING SOUTH OUT OF
NORTHEAST FLORIDA WILL PUSH DOWN THE PENINSULA AND LIKELY GENERATE
NEW ACTIVITY ALONG THE SEA BREEZE BOUNDARY. THIS BOUNDARY WAS
JUST STARTING TO PUSH INLAND...A LITTLE SLOWER THAN YESTERDAY.
THIS MAY ALLOW FOR A FEW STORMS TO INITIATE OVER THE COASTAL
COUNTIES...ESPECIALLY IN VOLUSIA AND THE INTERIOR TREASURE COAST.
WITH STORM MOTION SOUTH/SOUTHWEST...IT IS ANTICIPATED THAT THE
SEVERE THUNDERSTORM WATCH VALID UNTIL 7 PM WILL BE TRIMMED BACK
AWAY FROM THE COAST LATER THIS AFTERNOON.
FRI...BEHIND IMPULSE ALOFT THAT IS ENHANCING THE CURRENT
ACTIVITY...MID LEVEL ANTICYCLONE CENTERED ALONG THE GULF COASTAL
STATES WILL EXPAND EASTWARD. THIS WILL PRODUCE WARMER AND DRIER
MID LEVEL CONDITIONS SO THE COVERAGE OF AFTERNOON STORMS IS
EXPECTED TO BE LOW. HAVE GONE WITH A 20 PERCENT CHANCE FOR ONLY
THE INTERIOR COUNTIES...AND THIS LOW END POP MAY ACTUALLY BE
ACROSS FAR WESTERN SECTIONS.
SAT...12Z RUNS BRING LITTLE CHANGE IN THE FORECAST FOR THE BEGINNING
OF THE WEEKEND. THE DEEP LAYER MEAN (DLM) RIDGE OVER THE GULF OF
MEXICO AND SOUTHEAST WILL REMAIN THE DOMINANT WEATHER FEATURE FOR FL
THRU THE END OF THE WEEK AS IT DRIFTS SLOWLY EASTWARD. THE EASTWARD
MOVEMENT WILL RESULT IN A DEEP NORTH/NORTHEASTERLY FLOW ACROSS THE
PENINSULA...A FLOW REGIME THAT IS CLIMATOLOGICALLY THE DRIEST AND
MOST INACTIVE FOR EAST CENTRAL FL WITH RESPECT TO DIURNAL
CONVECTION. WITH 700MB/500MB TEMPERATURES FORECAST TO WARM TO AROUND
10C/-6C...AND MID LEVEL SUBSIDENCE...EVEN ISOLATED ACTIVITY MIGHT BE
DIFFICULT TO PRODUCE. NONETHELESS...THE EAST COAST SEA BREEZE WILL
LIKELY PROVIDE ENOUGH LIFT TO OVERCOME THE WARM TEMPS ALOFT FOR
ISOLATED CONVECTION.
SURFACE RIDGE AXIS LYING OVER FLORIDA RESULTS IN A WEAK PRESSURE
GRADIENT OVER THE PENINSULA FRIDAY THAT WILL ALLOW THE SEA BREEZE(S)
TO FORM EARLY ALONG THE COAST AND PUSH INLAND DURING THE
AFTERNOON...SHIFTING ANY ACTIVITY THAT DEVELOPS QUICKLY SOUTHWEST.
MOSTLY CLEAR/PARTLY CLOUDY SKIES WILL ALLOW TEMPERATURES TO QUICKLY
RISE DURING THE MORNING AND REACH THE LOW/MID 90S FOR MOST AREAS OF
EAST CENTRAL FLORIDA. SEABREEZE WILL LIMIT TEMPS ALONG THE COAST TO
THE UPPER 80S/NEAR 90.
FROM PREVIOUS DISCUSSION...SUN...SURFACE-500MB RIDGE BREAKS DOWN A
LITTLE AS THE TAILEND OF A COLD FRONT ASSOCIATED WITH A LOW PRESSURE
SYSTEM MOVING ACROSS THE MID ATLANTIC REGION SUPPRESSES THE RIDGE
OVER THE SOUTHEAST SOUTHWARD SUNDAY. AS THE SURFACE RIDGE GETS
PUSHED SOUTH FAR ENOUGH...A SOUTHWEST TO WEST COMPONENT TO THE WIND
DEVELOPS WHICH WILL SLOW DOWN SEA BREEZE FORMATION AND KEEP
AFTERNOON HIGHS WELL ABOVE THEIR CLIMO LOWER 90S WITH SOME INTERIOR
SITES FLIRTING WITH UPPER 90S. DEEP LAYER MOISTURE LOOKS MEAGER.
CURRENT 30 POP LOOKS RATHER GENEROUS SO WILL DROP BACK TO 20 POP.
MON-WED...GFS..AND TO A LESSER DEGREE THE ECMWF...IS SUGGESTING A
WEAK FRONT PUSHING ACROSS THE EASTERN GULF AND FLORIDA PENINSULA
MONDAY AND TUESDAY. MID LEVEL WARM AIR ADVECTION AHEAD OF A DEEP
TROUGHING PATTERN OVER THE U.S. WEST COAST/GREAT BASIN/DESERT
SOUTHWEST REGIONS WILL MAINTAIN THE DEEP LAYER HIGH PRESSURE RIDGE
OVER THE GULF AND SOUTHEAST THROUGH WEDNESDAY. ONLY FLY IN THE
OINTMENT SO TO SPEAK IS THAT BOTH THE 17/12Z ECMWF AND 18/00Z ARE
SHOWING A RETROGRADING MID LEVEL PATTERN THAT WOULD SHIFT THE
RIDGING OVER FLORIDA AND THE FRONT/LOW THAT PASSED THROUGH MON/TUE
WEST WEDNESDAY AND BEYOND. CLOUD COVER AND NORTHWESTERLY LOW/MID
LEVEL FLOW WILL KEEP TEMPERATURES AROUND THEIR CLIMO LOWER 90S/UPPER
80S.
&&
.AVIATION...THE COMBINATION OF OUTFLOW BOUNDARY COMING OUT OF
THUNDERSTORM COMPLEX MOVING DOWN THE PENINSULA AND THE EAST COAST
SEA BREEZE WILL LEAD TO SCATTERED COVERAGE ACROSS THE INTERIOR
TERMINALS WITH MOST OF THE ACTIVITY DIMINISHED BY 00Z. SOME OF THE
STORMS WILL PRODUCE STRONG-SEVERE WIND GUSTS AND FREQUENT TO
EXCESSIVE LIGHTNING.
&&
.MARINE...THROUGH FRI THE BENIGN WEATHER BOATING CONDITIONS ARE
EXPECTED TO CONTINUE. A FEW STORMS MAY OCCUR TONIGHT BUT A MORE
STABLE ATMOSPHERE SHOULD PRECLUDE THE CHANCE ON FRI.
SAT-SUN...DIURNAL PATTERN OF LIGHT TO MODERATE SW WINDS IN THE NIGHT
AND MORNING WITH AFTERNOON SEA BREEZE CIRCULATIONS AROUND 10-15 KTS
OVER THE NEARSHORE WATERS EACH DAY. SEAS 3 FEET OR LESS.
FROM PREVIOUS DISCUSSION...MON...FRONT PUSHING ACROSS THE
SOUTHEAST/DOWN THE FLORIDA PENINSULA WILL INCREASE THE PRESSURE
GRADIENT OVER THE AREA. WINDS REMAIN WESTERLY BUT FORECAST TO
INCREASE TO 15 TO 20 KNOTS. SEAS TO 5 FEET OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 93 75 95 / 10 10 10 20
MCO 75 95 73 96 / 20 20 10 20
MLB 74 92 73 92 / 10 10 10 20
VRB 73 91 73 92 / 10 10 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...NONE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....MOSESHazardous weather outlook, Jun 18, 12:12 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1212 PM EDT THU JUN 18 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1212 PM EDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... COOLER TEMPERATURES ALOFT ALONG WITH AN UPPER LEVEL DISTURBANCE WILL LEAD TO A HIGHER COVERAGE OF STORMS COMPARED TO YESTERDAY. THE EAST COAST SEA BREEZE WILL PUSH INLAND EARLY THIS AFTERNOON WITH INITIAL DEVELOPMENT MAINLY ALONG AND WEST OF INTERSTATE 95. A THUNDERSTORM COMPLEX MOVING SOUTHWARD OUT OF NORTHEAST FLORIDA WILL PUSH DOWN THE PENINSULA THROUGH THE AFTERNOON HOURS AND EXPAND IN COVERAGE AS IT ENCOUNTERS THE INLAND MOVING SEA BREEZE. SOME STORMS ARE EXPECTED TO PRODUCE DAMAGING WINDS AND LARGE HAIL...MAINLY ACROSS THE INTERIOR COUNTIES. FREQUENT TO EXCESSIVE LIGHTNING STRIKES WILL ALSO OCCUR. MOVE INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF EAST CENTRAL FLORIDA UNTIL 7 PM. ...EXCESSIVE HEAT IMPACT... HIGH TEMPERATURES IN THE LOWER TO MID 90S WILL RESULT IN HEAT INDEX VALUES FROM ABOUT 100 TO 102 AGAIN THIS AFTERNOON OVER INLAND AREAS OF CENTRAL FLORIDA. IF TAKING PART IN OUTDOOR PHYSICAL ACTIVITY...BE SURE TO STAY HYDRATED AND TAKE FREQUENT BREAKS TO PREVENT HEAT STRESS. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED MAINLY ACROSS THE INTERIOR COUNTIES. BOATERS ON INLAND LAKES SHOULD BE ALERT TO BUILDING STORMS. STORM MOTION SHOULD BE TO THE SOUTH TO SOUTHWEST AT 10 TO 15 MPH...BOATERS SHOULD BE PREPARED TO SEEK SAFE HARBOR IN ADVANCE OF THREATENING CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UPPER LEVEL RIDGE WILL BUILD OVER THE REGION THROUGH THE WEEKEND...WITH ABOVE NORMAL TEMPERATURES AND HEAT INDEX VALUES CONTINUING. A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS WILL CONTINUE DAILY THROUGH THE END OF THE WEEK...WITH CHANCES INCREASING BY EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
In the hours before
Local storm report, Jun 18, 3:21 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL LONGWOOD 28.70N 81.35W
06/18/2009 E0.70 INCH SEMINOLE FL BROADCAST MEDIA
ESTIMATED WIND GUST TO 51 MPH. SR434 AND WEKIVA SPRINGS.
REPORT RELAYED BY WFTV9
&&
MRTSpecial weather statement, Jun 18, 3:24 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 324 PM EDT THU JUN 18 2009 FLZ141-182000- COASTAL VOLUSIA COUNTY- 324 PM EDT THU JUN 18 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN VOLUSIA COUNTY... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER NEW SMYRNA BEACH...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE EDGEWATER AND OAK HILL. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. DOPPLER RADAR IS SHOWING SOME ROTATION WITH THIS STORM. FUNNEL CLOUDS WILL BE POSSIBLE WHICH CAN BRIEFLY TOUCH DOWN. KELLY
Local storm report, Jun 18, 3:39 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL LONGWOOD 28.70N 81.35W
06/18/2009 E0.25 INCH SEMINOLE FL PUBLIC
E WILLIAMSON AND MYRTLE LAKE HILLS ROAD NNE OF SR434 AND
I-4. RELAYED BY WESH TV2
&&
MRTLocal storm report, Jun 18, 3:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
350 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG PINE HILLS 28.58N 81.46W
06/18/2009 ORANGE FL TRAINED SPOTTER
LARGE BRANCHES DOWN, WALL CLOUD SPOTTED AROUND PINE
HILLS.
&&
MRTSpecial weather statement, Jun 18, 3:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 359 PM EDT THU JUN 18 2009 FLZ053-182100- OSCEOLA- 359 PM EDT THU JUN 18 2009 ...STRONG THUNDERSTORMS AFFECTING SOUTHERN OSCEOLA COUNTY... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS 20 MILES NORTHEAST OF LAKE KISSIMMEE...MOVING SOUTH AT 20 MPH. AN INITIAL OUTFLOW BOUNDARY WELL AHEAD OF THESE STORMS WILL MOVE OVER SOUTHERN OSCEOLA COUNTY WITH WIND GUSTS UP TO 40 TO 50 MPH. THE PRIMARY THREAT WITH THE ACTUAL STORMS THEMSELVES WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. WEITLICH
Local storm report, Jun 18, 4:08 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
408 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL ORLANDO 28.50N 81.37W
06/18/2009 E0.70 INCH ORANGE FL PUBLIC
SMALL TREE BRANCHES DOWN AND MINOR STREET FLOODING
&&
MRTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:43 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 62 min |
| Jun 18, 1:54 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Volusia | 66 min |
| Jun 18, 2:30 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole | 60 min |
| Jun 18, 2:55 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 50 min |
| Jun 18, 3:13 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 62 min |
| Jun 18, 3:35 PM EDT | Special Marine Warning | MLB | 45 min | |
| Jun 18, 3:42 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 63 min |
| Jun 18, 5:07 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.